Title: Large-scale Stein and Lyapunov equations, Smith method, and applications
Authors: Li, Tiexiang
Weng, Peter Chang-Yi
Chu, Eric King-wah
Lin, Wen-Wei
應用數學系
Department of Applied Mathematics
Keywords: Krylov subspace;Lyapunov equation;Smith method;Stein equation
Issue Date: 1-Aug-2013
Abstract: We consider the solution of large-scale Lyapunov and Stein equations. For Stein equations, the well-known Smith method will be adapted, with A(k) = A(2k) not explicitly computed but in the recursive form A(k) = A(k-1)(2), and the fast growing but diminishing components in the approximate solutions truncated. Lyapunov equations will be first treated with the Cayley transform before the Smith method is applied. For algebraic equations with numerically low-ranked solutions of dimension n, the resulting algorithms are of an efficient O(n) computational complexity and memory requirement per iteration and converge essentially quadratically. An application in the estimation of a lower bound of the condition number for continuous-time algebraic Riccati equations is presented, as well as some numerical results.
URI: http://dx.doi.org/10.1007/s11075-012-9650-2
http://hdl.handle.net/11536/22589
ISSN: 1017-1398
DOI: 10.1007/s11075-012-9650-2
Journal: NUMERICAL ALGORITHMS
Volume: 63
Issue: 4
Begin Page: 727
End Page: 752
Appears in Collections:Articles


Files in This Item:

  1. 000323341900008.pdf

If it is a zip file, please download the file and unzip it, then open index.html in a browser to view the full text content.